Alert archive / Kansas / Blizzard Warnings in 2015
Blizzard Warning 1, NWS Goodland, KS
NWS Goodland, KS issued this blizzard warning at Nov 10, 2015, 2:33 AM MST for Dundy County, Hitchcock County, Red Willow County, Nebraska; 6 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Nov 11, 2015, 3:00 AM MST. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 10, 2015, 2:33 AM MST (09:33 UTC)
- In effect from
- Nov 11, 2015, 3:00 AM MST
- Expired
- Nov 11, 2015, 12:39 PM MST
- In force
- 10 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 33 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 11, 6:56 AM MST | SNOW 2.5 | Yuma, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2839 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
437 WWUS43 KGLD 100933 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 233 AM MST TUE NOV 10 2015 COZ090>092-KSZ001-002-013-014-027-NEZ079-080-101730- /O.UPG.KGLD.BZ.A.0001.151111T1000Z-151112T0000Z/ /O.NEW.KGLD.BZ.W.0001.151111T1000Z-151112T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...BENKELMAN...TRENTON 233 AM MST TUE NOV 10 2015 /333 AM CST TUE NOV 10 2015/ ...BLIZZARD WARNING IN EFFECT FROM 3 AM MST /4 AM CST/ TO 5 PM MST /6 PM CST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 3 AM MST /4 AM CST/ TO 5 PM MST /6 PM CST/ WEDNESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...2 TO 6 INCHES...WITH HIGHEST AMOUNTS ACROSS EASTERN COLORADO UP INTO PORTIONS OF SOUTHWEST NEBRASKA. * TIMING...SNOW AND STRONG WINDS WILL SPREAD FROM EASTERN COLORADO AFTER 3 AM MST AND INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA AFTER SUNRISE. THE WORST CONDITIONS WILL OCCUR WEDNESDAY MORNING THROUGH EARLY WEDNESDAY AFTERNOON. * IMPACTS...STRONG WINDS AND FALLING SNOW MAY COMBINE TO PRODUCE BLOWING SNOW REDUCING VISIBILITIES TO NEAR ZERO. BE PREPARED FOR DANGEROUS TRAVEL CONDITIONS...ROAD CLOSURES...AND POWER OUTAGES. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * TEMPERATURES...IN THE MID 30S. * LOCATIONS...EASTERN COLORADO...AND PORTIONS OF NORTHWEST KANSAS AS WELL AS SOUTHWEST NEBRASKA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. && $$ NEZ081-101730- /O.NEW.KGLD.BZ.W.0001.151111T1000Z-151112T0000Z/ RED WILLOW- INCLUDING THE CITY OF...MCCOOK 333 AM CST TUE NOV 10 2015 ...BLIZZARD WARNING IN EFFECT FROM 4 AM TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 4 AM TO 6 PM CST WEDNESDAY. * SNOW ACCUMULATIONS...1 TO 3 INCHES. * TIMING...SNOW AND STRONG WINDS WILL SPREAD INTO SOUTHWEST NEBRASKA AFTER SUNRISE. THE WORST CONDITIONS WILL OCCUR WEDNESDAY MORNING THROUGH EARLY WEDNESDAY AFTERNOON. * IMPACTS...STRONG WINDS AND FALLING SNOW MAY COMBINE TO PRODUCE BLOWING SNOW REDUCING VISIBILITIES TO NEAR ZERO. BE PREPARED FOR DANGEROUS TRAVEL CONDITIONS...ROAD CLOSURES...AND POWER OUTAGES. * WINDS...NORTH 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TEMPERATURES...IN THE MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. && $$
6 follow-up statements
394 WWUS43 KGLD 101747 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1047 AM MST TUE NOV 10 2015 COZ090>092-KSZ001-002-013-014-027-NEZ079>081-110200- /O.CON.KGLD.BZ.W.0001.151111T1000Z-151112T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 1047 AM MST TUE NOV 10 2015 /1147 AM CST TUE NOV 10 2015/ ...BLIZZARD WARNING REMAINS IN EFFECT FROM 3 AM MST /4 AM CST/ TO 5 PM MST /6 PM CST/ WEDNESDAY... * SNOW ACCUMULATIONS...2 TO 4 INCHES. * TIMING...SNOW AND STRONG WINDS WILL SPREAD INTO SOUTHWEST NEBRASKA AFTER SUNRISE. THE WORST CONDITIONS WILL OCCUR WEDNESDAY MORNING THROUGH EARLY WEDNESDAY AFTERNOON. * IMPACTS...STRONG WINDS AND FALLING SNOW MAY COMBINE TO PRODUCE BLOWING SNOW REDUCING VISIBILITIES TO NEAR ZERO. BE PREPARED FOR DANGEROUS TRAVEL CONDITIONS...ROAD CLOSURES...AND POWER OUTAGES. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * TEMPERATURES...IN THE MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. && $$
348 WWUS43 KGLD 101858 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1158 AM MST TUE NOV 10 2015 KSZ003-110300- /O.EXA.KGLD.BZ.W.0001.151111T1000Z-151112T0000Z/ DECATUR- INCLUDING THE CITY OF...OBERLIN 1258 PM CST TUE NOV 10 2015 ...BLIZZARD WARNING IN EFFECT FROM 4 AM TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 4 AM TO 6 PM CST WEDNESDAY. * SNOW ACCUMULATIONS...1 TO 3 INCHES. * TIMING...SNOW AND STRONG WINDS WILL SPREAD INTO SOUTHWEST NEBRASKA AFTER SUNRISE. THE WORST CONDITIONS WILL OCCUR WEDNESDAY MORNING THROUGH EARLY WEDNESDAY AFTERNOON. * IMPACTS...STRONG WINDS AND FALLING SNOW MAY COMBINE TO PRODUCE BLOWING SNOW REDUCING VISIBILITIES TO NEAR ZERO. BE PREPARED FOR DANGEROUS TRAVEL CONDITIONS...ROAD CLOSURES...AND POWER OUTAGES. * WINDS...NORTH 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TEMPERATURES...IN THE UPPER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. && $$ COZ090>092-KSZ001-002-013-014-027-NEZ079>081-110300- /O.CON.KGLD.BZ.W.0001.151111T1000Z-151112T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 1158 AM MST TUE NOV 10 2015 /1258 PM CST TUE NOV 10 2015/ ...BLIZZARD WARNING REMAINS IN EFFECT FROM 3 AM MST /4 AM CST/ TO 5 PM MST /6 PM CST/ WEDNESDAY... * SNOW ACCUMULATIONS...2 TO 4 INCHES. * TIMING...SNOW AND STRONG WINDS WILL SPREAD INTO SOUTHWEST NEBRASKA AFTER SUNRISE. THE WORST CONDITIONS WILL OCCUR WEDNESDAY MORNING THROUGH EARLY WEDNESDAY AFTERNOON. * IMPACTS...STRONG WINDS AND FALLING SNOW MAY COMBINE TO PRODUCE BLOWING SNOW REDUCING VISIBILITIES TO NEAR ZERO. BE PREPARED FOR DANGEROUS TRAVEL CONDITIONS...ROAD CLOSURES...AND POWER OUTAGES. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * TEMPERATURES...IN THE MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. && $$
644 WWUS43 KGLD 110235 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 735 PM MST TUE NOV 10 2015 COZ090>092-KSZ001>003-013-014-027-NEZ079>081-111200- /O.CON.KGLD.BZ.W.0001.151111T1000Z-151112T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 735 PM MST TUE NOV 10 2015 /835 PM CST TUE NOV 10 2015/ ...BLIZZARD WARNING REMAINS IN EFFECT FROM 3 AM MST /4 AM CST/ TO 5 PM MST /6 PM CST/ WEDNESDAY... * SNOW ACCUMULATIONS...2 TO 4 INCHES. * TIMING...SNOW AND STRONG WINDS WILL SPREAD INTO SOUTHWEST NEBRASKA AFTER SUNRISE. THE WORST CONDITIONS WILL OCCUR WEDNESDAY MORNING THROUGH EARLY WEDNESDAY AFTERNOON. * IMPACTS...STRONG WINDS AND FALLING SNOW WILL COMBINE TO PRODUCE BLOWING SNOW...REDUCING VISIBILITIES TO NEAR ZERO. BE PREPARED FOR DANGEROUS TRAVEL CONDITIONS...ROAD CLOSURES...AND POWER OUTAGES. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * TEMPERATURES...IN THE MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. && $$
173 WWUS43 KGLD 110931 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 231 AM MST WED NOV 11 2015 COZ090>092-KSZ001>003-013-014-027-NEZ079>081-111800- /O.CON.KGLD.BZ.W.0001.151111T1000Z-151112T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 231 AM MST WED NOV 11 2015 /331 AM CST WED NOV 11 2015/ ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * SNOW ACCUMULATIONS...2 TO 4 INCHES. * TIMING...SNOW AND STRONG WINDS WILL SPREAD INTO SOUTHWEST NEBRASKA AFTER SUNRISE. THE WORST CONDITIONS WILL OCCUR THIS MORNING THROUGH EARLY THIS AFTERNOON. * IMPACTS...STRONG WINDS AND FALLING SNOW WILL COMBINE TO PRODUCE BLOWING SNOW...REDUCING VISIBILITIES TO NEAR ZERO. BE PREPARED FOR DANGEROUS TRAVEL CONDITIONS...ROAD CLOSURES...AND POWER OUTAGES. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TEMPERATURES...IN THE LOWER TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. && $$
733 WWUS43 KGLD 111757 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1057 AM MST WED NOV 11 2015 COZ090>092-KSZ001>003-013-014-027-NEZ079>081-120000- /O.CON.KGLD.BZ.W.0001.000000T0000Z-151112T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 1057 AM MST WED NOV 11 2015 /1157 AM CST WED NOV 11 2015/ ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * SNOW ACCUMULATIONS...2 TO 4 INCHES. * TIMING...SNOW WILL CONTINUE INTO MID AFTERNOON AND THEN END FROM WEST TO EAST DURING THE LATE AFTERNOON HOURS. * IMPACTS...STRONG WINDS AND FALLING SNOW WILL COMBINE TO PRODUCE BLOWING SNOW...REDUCING VISIBILITIES TO NEAR ZERO. BE PREPARED FOR DANGEROUS TRAVEL CONDITIONS...ROAD CLOSURES...AND POWER OUTAGES. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. * TEMPERATURES...IN THE LOWER TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. && $$
484 WWUS43 KGLD 111939 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1239 PM MST WED NOV 11 2015 COZ090>092-KSZ001>003-013-014-027-NEZ079>081-112045- /O.CAN.KGLD.BZ.W.0001.000000T0000Z-151112T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 1239 PM MST WED NOV 11 2015 /139 PM CST WED NOV 11 2015/ ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE BLIZZARD WARNING. SNOW IS WINDING DOWN ACROSS THE WARNING AREA AND WIDESPREAD BLIZZARD CONDITIONS ARE NO LONGER EXPECTED. HOWEVER...PATCHY BLOWING SNOW WILL PERSIST MAINLY IN EXPOSED AREAS THROUGH THE REST OF THE AFTERNOON AS NORTHWEST WINDS GUST BETWEEN 40 AND 50 MPH. VISIBILITY WILL BE REDUCED TO LESS THAN A MILE AT TIMES IN THE BLOWING SNOW. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this blizzard warning went out at Nov 10, 2:21 AM MST, 12 minutes earlier.
Area forecast discussion, Nov 10, 2:21 AM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
221 AM MST TUE NOV 10 2015
.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)
ISSUED AT 221 AM MST TUE NOV 10 2015
ACROSS THE FORECAST AREA THIS MORNING...THE AREA IS LOOKING AT CLEAR
SKIES...WITH SOME LOCALES SEEING PATCHY FOG DEVELOPMENT.
TEMPERATURES ARE SHOWING A WIDE RANGE FROM WEST TO EAST WITH NUMBERS
RANGING FROM THE 30S TO THE MID 40S RESPECTIVELY.
AS MORNING FOG DISSIPATES...THE TRI STATE REGION WILL BE LOOKING
FORWARD TO A NICE FALL DAY AHEAD OF APPROACHING QUICK MOVING WINTER
STORM. FOR TODAY THOUGH...WITH LEE-SIDE TROUGH SETTING UP TO OUR
WEST AND GENERAL SURFACE PRESSURE TO OUR EAST...THE AREA WILL SEE
HIGHS RANGING IN THE 60S...WARMEST IN THE WEST WHERE BEST CHANCES
ARE TO SEE W/SW FLOW...CREATING DOWNSLOPE WARMING CONDITIONS.
GOING INTO TONIGHT....MODELS HAVE BEEN CONSISTENT WITH BRINGING
700/500 MB TROUGH/LOW ACROSS THE CENTRAL ROCKIES AND OUT INTO THE
PLAINS REGION TOWARDS WEDNESDAY MORNING. OUT AHEAD OF THIS LOW
COMPLEX...THE LEE-SIDE TROUGH OVER THE AREA DURING THE DAY WILL
EVENTUALLY CUTOFF OVER WESTERN PORTIONS OF THE CWA BEFORE BEING
PUSHED EASTWARD BY APPROACHING UPPER LOW. THE UPPER LOW WILL
EVENTUALLY TRACK ACROSS EASTERN COLORADO AND SHIFT EAST INTO NW
KANSAS...EXITING NORTHEAST INTO SOUTH CENTRAL NEBRASKA.
THE TRACK OF THIS STORM IS GOING TO BRING A RANGE OF WEATHER
CONDITIONS FOR THE AREA. SOUTHERN AND EASTERN ZONES WILL SEE MAINLY
LIGHT RAIN DUE TO WARMER TEMPERATURES VERSUS NORTHERN AND WESTERN
ZONES WILL SEE MORE SNOWFALL IN TANDEM WITH CAA ROUNDING IN ON
BACKSIDE OF SYSTEM AS IT PUSHES EAST.
THE MAIN ISSUES CONCERNING THIS EXPECTED STORM WILL BE THE GRADIENT
NORTHERLY WINDS ON THE BACKSIDE OF THIS SYSTEM. BUFKIT HAS SHOWN ALL
AREAS WILL SEE STEADY WINDS 30-40MPH WITH GUSTS NEAR 60MPH. THE
OTHER ISSUE WORKING IN TANDEM WITH THE STRONG WINDS OVER
NORTHERN/WESTERN ZONES WILL BE SNOWFALL POTENTIAL.
MODEL QPF/MOISTURE BEST ON NORTH SIDE OF SYSTEM...AND WITH MODEL
DYNAMICS INCLUDING DECENT 850/700MB FRONTOGENESIS WORKING ACROSS
PORTIONS OF COLORADO/NW KANSAS/SW NEBRASKA...DO EXPECT SOME BANDING
OF SNOWFALL IN CONCERT WITH SOME TRW EARLY ON IN THE MORNING HOURS
WEDNESDAY.
THE RESULT OF ALL OF THE AFOREMENTIONED FACTORS HAS ALLOWED FOR THE
UPGRADE OF THE BLIZZARD/HIGH WIND WATCH PRODUCTS TO WARNING. HAVE
CHANGED RED WILLOW COUNTY IN NEBRASKA OVER TO A BLIZZARD WARNING AS
I DO THINK MOST OF THE COUNTY WILL SEE ENOUGH SNOWFALL TO AID IN
REDUCING VISIBILITY TO MEET CRITERIA. THE SYSTEM WILL BE QUICK
MOVING WITH SAME TIMING AS THE WATCHES WITH AFFECTED ZONES SEEING
WORSE CONDITIONS FROM LATE MORNING INTO THE AFTERNOON HOURS.
SNOWFALL TOTALS COULD REACH THE 2-6 INCH RANGE WITH HIGHEST TOTALS
OVER EASTERN COLORADO INTO SW NEBRASKA BASED ON TRACK OF LOW AND
WHERE POTENTIAL BANDING MAY SET UP. THE ISSUANCE WILL ALLOW
OFFICIALS TO HAVE THE PROPER TIME TO PREPARE FOR ADVERSE CONDITIONS
SET TO AFFECT THE CWA BY EARLY WEDNESDAY MORNING.
BY THE LATE AFTERNOON HOURS WEDNESDAY...EXPECTING TO
TAPER OFF FAIRLY QUICKLY AS UPPER LOW MOVES OUT OF THE
AREA...ALLOWING FOR HIGH PRESSURE TO MOVE INTO AREA WEDNESDAY NIGHT
INTO THURSDAY NIGHT. GRADIENT WINDS WILL REMAIN FAIRLY STRONG INTO
THE EVENING HOURS BEFORE SLACKENING WITH APPROACH OF SURFACE RIDGE.
TEMPS ACROSS THE CWA WILL RANGE IN THE 60S TODAY...GIVING WAY TO
MAINLY 30S TO AROUND 40F FOR HIGHS WEDNESDAY...BUT REBOUNDING INTO
THE 40S TO NEAR 50F FOR THURSDAY. OVERNIGHT LOWS WILL DROP FROM THE
30S TUESDAY NIGHT INTO THE 30S BY THURSDAY NIGHT AS RADIATIONAL
COOLING TAKES HOLD UNDER CLEARING SKIES.
.LONG TERM...(FRIDAY THROUGH MONDAY NIGHT)
ISSUED AT 221 AM MST TUE NOV 10 2015
FRIDAY-FRIDAY NIGHT...UNDER A SUNNY SKY 850MB TEMPERATURES FROM THE
GFS/ECMWF OF 6C TO 9C SUPPORT HIGHS IN THE LOW 50S ACROSS FAR
EASTERN COLORADO...MID TO UPPER 50S ELSEWHERE. IN FACT...FULL MIXING
AT HILL CITY WOULD SUPPORT LOW 60S...SEVERAL DEGREES HIGHER COMPARED
TO CURRENT FORECAST BUT IN LINE WITH MEX GUIDANCE. UNDER A CLEAR SKY
LOW TEMPERATURES IN THE LOW TO MID 20S FOR FAR EASTERN
COLORADO...MID 20S TO LOW 30S ELSEWHERE.
SATURDAY-SATURDAY NIGHT...MAY SEE A FEW HIGH CLOUDS AT BEST AS THE
MAIN STORM TRACKS REMAIN NORTH AND SOUTH OF THE AREA. 850MB
TEMPERATURES WARM INTO THE 11C TO 12C RANGE PRODUCING HIGH
TEMPERATURES IN THE MID 50S TO AROUND 60 WEST...LOW TO MID 50S EAST.
COULD SEE UPPER 60S IN THE HILL CITY AREA. LOW TEMPERATURES AGAIN IN
THE MID 20S WEST...LOW TO MID 30S EAST.
SUNDAY-SUNDAY NIGHT...LOTS OF SUN THROUGH THE DAY WITH SOME INCREASE
IN HIGH CLOUDS POSSIBLE FROM THE SOUTHWEST OVERNIGHT AS FLOW ALOFT
SHIFTS TO SOUTHWESTERLY AHEAD OF BROAD UPPER TROUGH ACROSS THE
WESTERN PART OF THE COUNTRY. AFTERNOON TEMPERATURES SIMILAR TO
SATURDAY WITH UPPER 50S TO LOW 60S IN FAR EASTERN COLORADO...LOW TO
MID 60S ELSEWHERE. LOW TEMPERATURES IN THE UPPER 20S TO MID 30S
(WEST TO EAST).
MONDAY-MONDAY NIGHT...CURRENTLY EXPECTING A BIT MORE CLOUDINESS
ACROSS THE EASTERN 1/3 OF THE AREA DURING THE DAY AS SUNDAY NIGHTS
WEATHER SYSTEM LIFTS NORTHEAST ACROSS THE AREA. CURRENTLY NOT
EXPECTING ANY PRECIPITATION BUT SHOULD ANY DEVELOP IT WOULD BE VERY
LIGHT. MOSTLY CLEAR/PARTLY CLOUDY DURING THE NIGHT. EXTENDED
PROCEDURE GENERATING SOME LIGHT PRECIP IN THE NORTON/HILL CITY AREAS
MONDAY NIGHT BUT GFS SHOWING LITTLE IF ANY MOISTURE AVAILABLE FOR
IT. ECMWF A BIT MORE WET. WONT CHANGE ANYTHING THIS FAR OUT IN THE
FORECAST. HIGH TEMPERATURES IN THE MID 50S TO AROUND 60. LOWS IN THE
UPPER 20S WEST TO MID 30S EAST.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 947 PM MST MON NOV 9 2015
VFR CONDITIONS CONTINUE FOR KGLD OVERNIGHT WITH LIGHT SOUTH WINDS
AHEAD OF A TROUGH IN EASTERN COLORADO THAT WILL DEEPEN TUESDAY.
INCREASING BOUNDARY LAYER RH WILL MOVE NORTH INTO THE KMCK AREA.
STRATUS AND FOG WITH SOME IFR CONDITIONS ARE POSSIBLE THERE UNTIL
AROUND 16Z TUESDAY. KGLD WILL BE ON THE EDGE OF THE STRATUS SO
WILL KEEP IT VFR.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...BLIZZARD WARNING FROM 3 AM MST /4 AM CST/ TO 5 PM MST /6 PM CST/
WEDNESDAY FOR KSZ001-002-013-014-027.
HIGH WIND WARNING FROM 5 AM MST /6 AM CST/ TO 7 PM MST /8 PM
CST/ WEDNESDAY FOR KSZ003-004-015-016-028-029-041-042.
CO...BLIZZARD WARNING FROM 3 AM TO 5 PM MST WEDNESDAY FOR COZ090>092.
NE...BLIZZARD WARNING FROM 3 AM MST /4 AM CST/ TO 5 PM MST /6 PM CST/
WEDNESDAY FOR NEZ079>081.
&&
SHORT TERM...JN
LONG TERM...99
AVIATION...FSHazardous weather outlook, Nov 9, 3:05 PM MST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 305 PM MST MON NOV 9 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-102215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 305 PM MST MON NOV 9 2015 /405 PM CST MON NOV 9 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... FOG AND REDUCED VISIBILITIES ARE POSSIBLE AFTER MIDNIGHT TONIGHT GENERALLY EAST OF THE COLORADO BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... FOR TUESDAY MORNING...FOG WILL CONTINUE GENERALLY EAST OF THE COLORADO BORDER. TUESDAY NIGHT THROUGH WEDNESDAY EVENING...CONFIDENCE IS HIGH THAT A WINTER STORM WILL IMPACT THE HIGH PLAINS. THE COMBINATION OF ACCUMULATING...DRIFTING AND BLOWING SNOW ALONG WITH VERY STRONG NORTHWEST WINDS GUSTING TO 60 MPH...POSSIBLY HIGHER...WILL RESULT IN MANY LOCATIONS OBSERVING A FEW HOURS OF WHITEOUT CONDITIONS AS THE SYSTEM PASSES. VISIBILITIES WILL DROP TO NEAR ZERO DURING THE HEIGHT OF THE STORM WEDNESDAY MORNING THROUGH EARLY WEDNEDAY AFTERNOON. AT THIS TIME THE GREATEST CHANCE FOR BLIZZARD CONDITIONS TO BE OBSERVED WOULD BE WEST OF A LINE FROM TRENTON TO COLBY AND SHARON SPRINGS. FOR LOCATIONS THAT DO NOT OBSERVE SNOW...HIGH WINDS WITH GUSTS UP TO 60 MPH...POSSIBLY HIGHER...WILL BE THE PRIMARY THREAT. POWER OUTAGES AND TEMPORARY ROAD CLOSURES ARE POSSIBLE...INCLUDING INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:29 AM MST | Dense Fog Advisory | GLD | Hitchcock, Red Willow | 8 hr |
| Nov 10, 2:26 AM MST | High Wind Warning | GLD | Decatur, Gove, Graham, Greeley, Logan, Norton and 2 more | 37 hr |
Nearby
Blizzard Warnings in Kansas, 2015Blizzard Warnings in Nebraska, 2015Blizzard Warnings in Colorado, 2015Every blizzard warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.